Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

155 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is it safe to nurse an infant while suffering from flu?

Answered by
Dr.
Dr. Pradeep Kumar

Pediatrician, Cardiology

Practicing since :2006

Answered : 1906 Questions

default
Posted on Thu, 10 Sep 2015 in General Health
Question: Hello Doctor, my wife and 10 month daughter both have flu and throat infection. My daughter was prescribed Azithral 200 and my wife is prescribed mucosyn 500 (1 tab).
My daughter has completed day 4 of her medication and my wife has completed day 3 of her medication.
My wife is still breastfeeding and we are concerned if this will affect our baby. Pls advice.
doctor
Answered by Dr. Pradeep Kumar 1 hour later
Brief Answer:
Infectivity decreases after 72 hours

Detailed Answer:
Hello

Thanks for asking on this platform

Most common cause of cough/cold is some viral infection.

Both Azithral(Azithromycin) and Mucosyn(Levofloxacin) are antibiotic.Antibiotic has no role in viral infection,so do't get worried regarding the duration of medication.

The infectivity of viral infection is more during initial two days and it decreases thereafter.
Your baby has also the same problem.So once getting infected the immunity against that particular virus develops for some duration.So chances of reinfection is very less.
So I won't get overly worried regarding the spread of infection as baby is already infected with same and 72 hours has been passed.
Continue breast feed and you can advice mother to use face mask for another 2 days for better protection.

I hope this helps.
Please let me know if you have any more doubt.
Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Pradeep Kumar 11 minutes later
Hello Doctor.

Our main concern is whether the Mucosyn 500 that my wife has been prescribed and has taken now for 3 days will cause any harm to my baby as my wife is breastfeeding. I understand that some antibiotics taken by the Mother may not be good for a baby. If Mucosyn 500 safe to be taken during breastfeeding.

Thanks
doctor
Answered by Dr. Pradeep Kumar 13 minutes later
Brief Answer:
Stop the medication,continue breast feed

Detailed Answer:
As mother is suffering from viral infection there is no use of levofloxacin(an antibiotic).There is no clear evidence about the excretion of this medicine in breast milk.Although the side effect of levofloxacin has been seen in animal models but there is no report in human beings.
Considering all these fact I would suggest you to stop taking Mucosyn and continue breastfeed.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  
Medical Topics

Recent questions on  Azithromycin

doctor1 MD

I have a 28 momth old with dravets, she has had swollen glands and fever x 4 days. stated on zithromax yesterday at 125 mg. and wakes up to eat a small amount and falls right back to sleep. Also is having episodes of small amounts of emesis occasionally. At this age could it be mono?

doctor1 MD

gud day doc,im 22,male 168cm for height n 61kg in weight. I did a urinalysis on monday,d result returned wit a protein plus and 1-2hpf for wbc. I concluded a dose of zithromax n tinidazole last wk afta i consulted a doc. Bt wat does dis latest test result imply?

doctor1 MD

Sex: Male Age:25
On july 28th 2011 I have unprotected sex (anal,viganal, oral) with a working girl. In a few days (3-4days) after having sex I started to feel irritation in urethra and pain in testicles on one side. I visited a doctor he got me tested for "HIV I & II" and "RPR / VDRL" the result came normal (test was done 15days after the exposure). Doctor also gave me Azithromycin 250mg twice daily for 5days. I started to feel better but a few days later similar symptoms started to grow and sharp shooting pain developed which would occur on and off, the pain was basically on the left testical and would shoot upwards on the left side. I visited a doc again he gave me 1g azithromycin single dose and ciprofloxacin (750mg twice for two days )on Aug 17th. Again the things became normal for me for a week and then the pain gradually started again on Aug 26th when i felt the pain was growing i took azithromycin 2g again and i took ciprofloxacin 750mg twice for 1day on aug 30th. and now that still feel mind pain, sometimes shooting i have started to take on sept 9th doxycycline 100mg twice for 7days. I would like to know what the problem could be?.. I also want to mention that there were never a discharge or warts

doctor1 MD

My son was diagnosed with orchitis or epididymitis. My problem is that he always gets this immediately following an ingrown toenail infection. Also, his left side lower abdomen hurts more than his left testicle. He was given antibiotic injections, one each day for three days, and 5 days of azithromycin. This is the fourth time he has had this and it get worse each time. He is 12 years old. The urologist said yesterday that this just happens sometimes. What does that even mean??? He is finished with the antibiotics and seems a little better, but not like he usually is after the antibiotics.

doctor1 MD

Throat pain If i eat a normal food, feeling spicy while swallowing. Pain during drinking water as well. This is happening from 1 week.

doctor1 MD

Took Prednisone & Azithromycin in early November for acute bronchitis . X-ray to r/o pneumonia vs bronchitis. NP couldn't hear breath sounds in right lung base. Was difficult to take deep breaths at the time. Advised chest CT - area of diffusion...

doctor1 MD

I just had a tooth pulled today and my dentist prescribed taking Azithromycin 250mg. He also removed the crown next to it. My family only believes in alternative treatments . The reason I had the tooth pulled was because I had an infection in the...